Share Facebook
Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Intense side effects after 11 days. Too Soon to drop?


09-30-2013, 03:14 PM   #1
WebJunk
 
WebJunk's Avatar
 
Join Date: Sep 2013
Location: Concord, North Carolina
Intense side effects after 11 days. Too Soon to drop?

Been on both Imuran/Aza 150mg and Prednisone 80mg for 11 days now. Had to stop Entocort before that because it did not help and had side-effects.
The side-effects from the current two meds have been significant to the point I barely am able to do much but stay in bed. Dizziness (often feel like I was hit in the head with a baseball bat), nausea if I don't eat, stomach pain if I do eat & am careful, tinnitus, headaches, fatigue, no bowel movement in almost a week. Had to stop driving a week ago.
Was told the side-effects should wear off but they seem to maybe be worse. Today was told to stop the Imuran and see what happens. The doctor admits, she is just guessing.

Anyone here have similar experiences? Had to quit one of these meds?
I had been told after Imuran the next step would be Humira or Remicade which not looking forward to. Hate to give up the wrong med. Would love suggestions or info.
Thanks.
09-30-2013, 06:04 PM   #2
Johnnysmom
Forum Monitor
 
Johnnysmom's Avatar
 
Join Date: Oct 2011
Location: Cincinnati, Ohio

My Support Groups:
Our GI said if you are experiencing major side effects, your dose is probably too high. My son was put on 50 mg of 6mp while on 40 mg of prednisone. For some reason they upped his dose to 75 mg of 6mp and it made him very dizzy and nauseous. His blood work took a while to show that this was way too high of a dose for him.

Is your GI willing to cut your dose and let you build up to a higher level if you need it?

Also, my son did adjust after a few weeks to the point where he had no side effects at all. Drinking a lot of water helped and he would take zofran (anti nausea med) if he felt nauseated. The meds are very dehydrating so he really has to drink a ton of water or he doesn't feel well.

That was just our experience, I am sure there will be others along to let you know what their experience was. I hope you are feeling better soon. ((((Hugs)))))
__________________
Mom of Johnny
Dx Oct 11 2011 Crohns disease
Prednisone done 12/30/11
6mp 50mg every day
Allopurinol 50mg -discontinued per new G.I. on 11/01/12
Multi Vitamin
Vitamin D3 1000mg
Prayer
09-30-2013, 07:15 PM   #3
WebJunk
 
WebJunk's Avatar
 
Join Date: Sep 2013
Location: Concord, North Carolina
Was told to stop the Imuran. Nothing about the dosage. Have been drinking but nothing really out of the ordinary and it sometimes makes me feel worse. Am a little worried as to whether I am dropping the right med. The doctor admitted she was guessing.
10-01-2013, 12:13 PM   #4
Axelfl3333
Senior Member
 
Join Date: Mar 2013
Location: Coatbridge, United Kingdom
I,d speak to your doctor.god luck
Reply

Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Intense side effects after 11 days. Too Soon to drop?
Thread Tools


All times are GMT -5. The time now is 09:04 PM.
Copyright 2006-2017 Crohnsforum.com